Others1 Comment

default thumbnail

I\\\\\\\’m taking,3 lots of statins for very high cholesteral…..
a lest twice a wk .my stools go very light/pale/ an at times marbled with white…Could this be due to the statins I\\\\\\\’m taking..thank you

1 Comment on this article

  • Dr. Chris January 31, 2011

    Yes, this could occur especially if you are using statins in combination with other cholesterol lowering agents like ezetimibe. Some of these drugs block the absorption of fats in the food. However, fatty stools (steatorrhea) which may cause pale to white stool, in severe cases marbled like you describe, are a rare occurrence.

    The pale stools may be due to a decreased bilirubin content in the bile, or even less bile, or it may be due to fats in the stool. You need to discuss this with your doctor because it is possible that this is unrelated to the cholesterol medication, or other underlying conditions are being aggravated by the statins, hence the pale stools when using these drugs.

    Remember that other conditions like gallstones, bile duct disorders and even liver diseases could be causing these changes in stool. The causative condition may not be obvious due to the absence of other symptoms but could be present.

    You can read more about the side effects of some of these drugs in these articles :
    1. http://www.healthhype.com/statins-side-effects-muscle-pain-neuropathy-liver-damage.html
    2. http://www.healthhype.com/niacin-cholesterol-lowering-drug-actions-dose-side-effects.html

    Reply

Add a comment